Alert archive / Kansas / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at May 19, 2017, 12:15 PM CDT for Pawnee County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 12:15 PM CDT (17:15 UTC)
- Expired
- May 20, 2017, 12:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
264
WGUS43 KDDC 191715
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
1215 PM CDT FRI MAY 19 2017
KSC145-200515-
/O.NEW.KDDC.FA.W.0002.170519T1715Z-170520T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pawnee KS-
1215 PM CDT FRI MAY 19 2017
The National Weather Service in Dodge City has issued a
* Flood Warning for...
East central Pawnee County in south central Kansas...
* Until 1215 AM CDT Saturday
* At 1207 PM CDT, water was reported over the roads along Ash Creek
north of Larned. Up to three inches of rain fell last night. An
addition one half inch will be possible later this afternoon.
* Flooding will remain over mainly rural areas of east central Pawnee
County, mainly near Ask Creek.
Flood waters are moving down Ash Creek from North of Larned to the
confluence of the Ash Creek and the Arkansas river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3825 9911 3826 9895 3824 9896 3821 9915
3826 9916
$$
RBURGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at May 19, 6:00 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 19, 6:00 AM CDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 600 AM CDT Fri May 19 2017 ...Updated Aviation... .UPDATE... Issued at 535 AM CDT Fri May 19 2017 Boundary layer reaching saturation this morning, encouraged by last night's rainfall. Visibility wavering between 1/4-1/2 mile here at the office. Updated to include areas of fog this morning. Also, knocked down temperatures another few degrees across the board today, and that still may be too warm. With clouds, numerous showers, and persistent north winds, temperatures will move little in the 50s today. Increased pops and QPF for rain showers and embedded thunder expected this afternoon. && .SHORT TERM...(Today and tonight) Issued at 326 AM CDT Fri May 19 2017 The current weather pattern depicts an upper level low spinning over the Central Rockies today then sliding into the Central Plains tonight. A shortwave is progged to move around its periphery and into the Southern Plains this afternoon enhancing lift across portions of the Southern and Central Plains. Towards the surface, an area of low pressure will be located southeast of the area through tonight brining northerly winds to the forecast area. Ample moisture will be found in the lower levels of the atmosphere. This in combination low level lift will lead to a thick deck of stratus clouds through tonight. The only exception to this will be along the KS/OK border where some clearing will be possible towards sunrise tomorrow. In addition to the cloudy skies, scattered rain showers or drizzle will be possible throughout the day and into this evening. Precipitation chances should then decrease from west to east tonight. Thunderstorms will be possible across central and south central Kansas this afternoon with a few strong to severe storms possible across south central Kansas. As for temperatures, highs today look to range from the upper 50s across west central Kansas to around 70 degrees across south central Kansas. Lows tonight are forecasted to range from around 40 degrees across west central Kansas to upper 40s across south central Kansas. .LONG TERM...(Saturday through Thursday) Issued at 326 AM CDT Fri May 19 2017 Cloudiness decreases across western Kansas Saturday with mostly clear skies anticipated Saturday night into Sunday. Another round of showers or thunderstorms will be possible Sunday night through Monday as another upper level disturbance slides through the area. Otherwise expect an increase in cloudiness. The remainder of the long term period looks dry as an upper level ridge builds across the western United States with high pressure being the dominate feature across the Plains at the surface. Another day of highs in the 60s is in store for Saturday, then rebounding into the 70s Sunday and Monday. Upper 60s to lower 70s are expected Tuesday and Wednesday with 80s possible towards the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 600 AM CDT Fri May 19 2017 Poor flying conditions expected to prevail. IFR stratus cigs will be persistent through today, perhaps improving at times to low end MVFR, but not by much. Areas of BR/FG will reduce visibility, especially before 18z. Also, numerous rain showers are expected today, further encouraging low cigs and vis. Some embedded thunder is possible at times. North winds will be strong and gusty through 00z Sat at all airports, gusting near 30 kts at times. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 45 66 44 / 70 50 10 0 GCK 57 43 64 43 / 70 50 10 0 EHA 53 42 65 45 / 60 40 0 0 LBL 59 44 67 45 / 50 40 0 0 HYS 57 43 60 42 / 70 70 20 0 P28 66 48 67 47 / 70 60 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Turner SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, May 19, 3:34 AM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 334 AM CDT Fri May 19 2017 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 334 AM CDT Fri May 19 2017 /234 AM MDT Fri May 19 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will be possible this afternoon into tonight, mainly across central and south central Kansas. In addition, a few strong to marginally severe storms will be possible across south central Kansas this evening. Day 1 Hazards ------------- * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Elevated risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible Sunday night through Monday. These storms do not look to be severe at this time. Days 2-7 Hazards ---------------- * Saturday No hazards. * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, May 19, 10:55 AM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 1055 AM CDT FRI MAY 19 2017 KSZ089-090-191645- Barber KS-Comanche KS- 1055 AM CDT FRI MAY 19 2017 ...SPECIAL WEATHER STATEMENT... At 1054 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Freedom, or 15 miles west of Alva, moving north at 40 mph. Half inch hail will be possible with this storm. Locations impacted include... Medicine Lodge, Coldwater, Hardtner, Lake City, Wilmore, Deerhead, Aetna, Buttermilk and Lake Coldwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also possible with this storm. && LAT...LON 3737 9933 3734 9858 3700 9856 3700 9939 TIME...MOT...LOC 1554Z 178DEG 37KT 3688 9893 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 49 min |
| May 19, 4:22 AM CDT | Special Weather Statement | DDC | Trego | 23 min |
| May 19, 4:54 AM CDT | Special Weather Statement | DDC | Trego | 36 min |
| May 19, 5:31 AM CDT | Special Weather Statement | DDC | Ellis | 44 min |
| May 19, 10:55 AM CDT | Special Weather Statement | DDC | Barber, Comanche | 50 min |
| May 19, 12:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 31 min |
| May 19, 12:46 PM CDT | Special Weather Statement | DDC | Meade | 29 min |
| May 19, 12:47 PM CDT | Special Weather Statement | DDC | Meade | 28 min |
| May 19, 1:13 PM CDT | Special Weather Statement | DDC | Ness | 62 min |
| May 19, 1:16 PM CDT | Special Weather Statement | DDC | Ford, Gray | 59 min |
| May 19, 1:59 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman | 61 min |
| May 19, 3:55 PM CDT | Tornado Warning | DDC | Barber, Pratt | 35 min |
| May 19, 4:05 PM CDT | Tornado Warning | DDC | Pratt | 40 min |
| May 19, 4:28 PM CDT | Tornado Warning | DDC | Barber, Pratt | 16 min |
Nearby
Areal Flood Warnings in Kansas, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.